MAUDE Adverse Event Report: STRYKER INSTRUMENTS-KALAMAZOO PRECISION THIN (7.0 X 0.38 X 18.5MM); BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL

STRYKER INSTRUMENTS-KALAMAZOO PRECISION THIN (7.0 X 0.38 X 18.5MM); BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL
Catalog Number 2296003114
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A follow up report will be filed once the quality investigation is complete.Awaiting return of device to manufacturer.
 
Event or Problem Description
It was reported that during a surgical procedure, the mount of the blade broke in three blades used.It was also reported there were no delays and no adverse consequences as a result of this event.It was further reported that the procedure was completed successfully.This record relates to one of the three blades which broke.
 
Additional Manufacturer Narrative
The reported blade reported involved with this event was returned for evaluation and the reported failure of breakage was confirmed.The device was sent to the product engineering group (r&d) who concluded that the bends present in the blade suggests that it was subjected to an excessive bending force or torque.This bending force / torque is the most likely cause of the reported mount break.The handpieces for use with this blade instructions for use(ifu) contain the following warning; "do not apply excessive pressure, such as bending or prying, with the blade.Excessive pressure may bend or fracture the blade and cause tissue damage and/or loss of tactile control.".
 
Event or Problem Description

Brand Name
PRECISION THIN (7.0 X 0.38 X 18.5MM)
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY,SURGICAL
Manufacturer (Section D)
STRYKER INSTRUMENTS-KALAMAZOO
4100 east milham avenue
kalamazoo MI 49001
MDR Report Key8906127
Report Number0001811755-2019-02722
Device Sequence Number16781241
Product Code GFA
UDI-Device Identifier04546540046505
UDI-Public04546540046505
Combination Product (Y/N)N
Initial Reporter CountrySG
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2022
Device Catalogue Number2296003114
Device Lot Number17177027
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2019
Initial Date Received by Manufacturer 07/25/2019
Supplement Date Received by Manufacturer09/20/2019
Initial Report FDA Received Date08/19/2019
Supplement Report FDA Received Date09/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1